03/26 Profanities (Host: Devry)

03/26 Profanities (Host: Devry)

文章Devry » 週四 3月 21, 2019 8:51 pm

One of the things I like to do is to look at things that we take for granted and have a serious look at it. This Tuesday, we are going to have a deeper look at profanities, AKA swear words, cuss words, etc.

It starts with this video as an intro, the rest is relatively optional:
VSauce: Bad words


Here are some of the contents mentioned in the video
George Carlin: Seven Dirty Words - get you relaxed before the academic stuff


Steven Pinker: segments from Stuff of Thought - tune in for 20 min!



Well, I will just give you 6 questions to answer... I doubt that there will be any difficulty
  • What was your first response when you see that this was the topic?
  • List out all the swear words in Chinese or other languages you know, compare these to the swear words in English. Are there some unique 'topics' in those words?
  • Were there swear words that you are aware of that has fallen out of favor?
  • Was there anyone in your group that was able to keep a straight face in this session? Is it very hard?
  • Did anyone in you group feel truly offended by the content?
  • Try answering this very apt comment from the youtube comments stating: If swearing is makes someone look immature, why is it considered adult language?

Have fun!

*******************************************************************************************************************************************
Agenda:
6:50~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:20pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:20 ~ 8:00pm Discussion Session (40 mins)
8:00 ~ 8:20pm Summarization (20 mins)
8:20 ~ 8:30pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
8:30 ~ 9:10pm Discussion Session (40 mins)
9:10 ~ 9:30pm Summarization / Concluding Remarks / Announcements (20 mins) ********************************************************************************************************************************************
聚會日期:列於該貼文主題內
聚會時間:請準時 7:00 pm 到 ~ 約 9:30 pm 左右結束
星期二聚會地點:丹堤濟南店
地址、電話:台北市濟南路三段25號 地圖 (02) 2740-2350
捷運站:板南線 忠孝新生站 3 號出口
走法:出忠孝新生站 3 號出口後,沿著巷子(忠孝東路三段10巷)走約 2 分鐘,到了濟南路口,左轉走約 2 分鐘即可看到。
最低消費: 80 元

注意事項:
1. 文章是否需要列印請自行斟酌,但與會者請務必自行列印 Questions for discussion。
2. 與會者請先閱讀過文章,並仔細想過所有的問題,謝謝合作!

給新朋友的話:
1. 請事先準備2~3分鐘的英語自我介紹。
2. 請事先閱讀文章以及主持人所提的討論問題,並事先寫下自己所欲發表意見的英文。
3. 全程以英語進行,參加者應具備中等英語會話能力,對任一討論問題,能夠以5到10句英文表達個人見解。
4. 在正式加入之前,可以先來觀摩三次,觀摩者亦須參與討論。正式加入需繳交終身會費 NT$1,000。
Devry
YOYO member
 
文章: 5
註冊時間: 週四 5月 03, 2018 5:20 pm

Re: 03/26 Profanities (Host: Devry)

文章Luis Ko » 週二 3月 26, 2019 1:45 pm

If swearing is makes someone look immature, why is it considered adult language?

i don't see why it's immature, except the behaviour when they say it. by the way, i'm more interested in what people's opinions are about those who swear.. XD
i might be a cynic and, a sceptic as well but, i'm definitely not a bad person!!
Luis Ko
YOYO member
 
文章: 840
註冊時間: 週三 6月 06, 2007 10:18 pm


回到 每週討論主題 Meeting Topics

誰在線上

正在瀏覽這個版面的使用者:沒有註冊會員 和 4 位訪客